Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Increased VL
Dec 19, 2006

My viral load after I was tested was 5.3, after about 6 months of Kaletra + Combivir, it went down to 2.2 which my doc says is good but 6 months later it increased to 3.5 even though I was treated for malaria. Another test was conducted and the result shows 3.2.So far, I have lost almost 10 kg weight. Could this be a treatment failure? I only missed my drugs 3 times and not the two times per day only once. The first line treatment of Nevirapine and Combivir failed and now this is the second and only chance my doc has for her patients. Could you throw more light on this as I am getting depressed. Thanks for your committed effort and care.

Response from Dr. Conway

I will assume that the viral load measures you are reporting are in log10, so that your initial viral load was about 200,000 copies/mL, and went down to about 175 copies/mL, rebounded to about 5,000 and now is about 1800. This indicates an incomplete response to therapy, and is something we should see how to address. The failure of the first line therapy may have led to the development of resistance to one or both of the components of Combivir. There could be other options available to you, such as tenofovir or didanosine and you should ask your doc if these could help you. It may also be that you have developed some resistance to the Kaletra, so you may ned to consider options as far as the protease inhibitor goes, but changing the nucleoside backbone should be the highest priority at this stage.



Previous
Switching to Reyataz from Kaletra "Miraculous" for Triglycerides
Next
conjunctivitis and Hiv

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement